Ramanujan graphs and exponential sums over function fields

Naser T. Sardari, Masoud Zargar

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We prove that q+1-regular Morgenstern Ramanujan graphs Xq,g (depending on g∈Fq[t]) have diameter at most [Formula presented] (at least for odd q and irreducible g) provided that a twisted Linnik–Selberg conjecture over Fq(t) is true. This would break the 30 year-old upper bound of 2logq⁡|Xq,g|+O(1), a consequence of a well-known upper bound on the diameter of regular Ramanujan graphs proved by Lubotzky, Phillips, and Sarnak using the Ramanujan bound on Fourier coefficients of modular forms. We also unconditionally construct infinite families of Ramanujan graphs that prove that [Formula presented] cannot be improved.

Original languageEnglish (US)
Pages (from-to)44-77
Number of pages34
JournalJournal of Number Theory
StatePublished - Dec 2020

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'Ramanujan graphs and exponential sums over function fields'. Together they form a unique fingerprint.

Cite this